MAUDE Adverse Event Report: SYNTHES GMBH VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN; SCREW, FIXATION, BONE

SYNTHES GMBH VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN; SCREW, FIXATION, BONE
Model Number 04.211.018
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the 49-year-old male patient underwent the unknown surgery for clavicle trunk fracture with va clavicle.The fracture site was slightly distal and was a wedge-shaped fracture with a range of 3 cm.The fracture was wrapped with thread, repaired, and fixed with cs1 for the diaphysis.Posterior therapy was limited to 90° abduction elevation.On (b)(6) 2023, 9 days after surgery, the most proximal screw was found to be broken off at the neck.The fracture site appears to be slightly displaced from the initial fixation due to the breakage of one screw.Both distal and proximal are fixed with four va2.7 locking screws each, but the proximal one or two appear to be hanging on the fracture on the x-ray, and the surgeon was concerned about it.His comment on the relationship between this event and the product is that the major cause of the breakage may be the lack of strength of the 2.7mm diameter.He considered choosing a plate one size longer intraoperatively, but chose cs1 because the plate did not hit well in templating.The reoperation was not considered at this point.The fracture site is slightly displaced, but it is difficult to determine if it is considered a health hazard at this time.There has been no indication so far from the surgeon that the slight dislocation has increased pain.No further information is available.This report is for one (1) va lockscr ã¸2.7 he 2.4 self-tap l18 tan.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional product code: hrs.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Nthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VA LOCKSCR ø2.7 HE 2.4 SELF-TAP L18 TAN
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16408507
Report Number8030965-2023-02047
Device Sequence Number14892791
Product Code HWC
UDI-Device Identifier10886982119018
UDI-Public(01)10886982119018
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.211.018
Device Catalogue Number04.211.018TS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale